Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Little Rock, AR

April 11, 2007Clark County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 11, 2007, 12:33 AM CDT for Clark County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2007, 12:33 AM CDT (05:33 UTC)
Expired
Apr 11, 2007, 1:15 AM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Clark County, AR

The radar

The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 11:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
552 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:40 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 10, 8:40 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT TUE APR 10 2007

.DISCUSSION...
EVENING CONVECTION OVER AR PUSHING NE WITH SHORTWAVE ENERGY AS IT
LIFTS TO THE NE. HAVE SEEN MOSTLY SHOWERS WITH ONLY ISOLATED WEAK
THUNDERSTORMS TODAY AND THIS EVENING. 00Z KLZK SOUNDING HAD A PRECIP
WATER VALUE OF 1.07 INCHES...LI OF +8.6...WINDS VEERING SURFACE TO
6K FT WITH A 40 KT LOW LEVEL JET...WHILE A WARM LAYER 1K-7K FT.
OVERCAST OVER AR TODAY ALLOWED MINIMAL HEATING TO HELP WITH
DESTABILIZATION...HENCE MOSTLY SHOWERS WITH ELEVATED THUNDER.
CONVECTION OVER SE OK CONTINUES TO MOVE E-SE...& UPDATED SPC DAY 1
HAS FAR SW AR IN A SLIGHT RISK. CONVECTION WAS RUNNING ALONG THE
THETA-E GRADIENT & NEAR THE WARM FRONT OVER SE OK TO NORTHERN LA.
EXPECT CONVECTION TO GRADUALLY WEAKEN AS IT MOVES SE...WITH MORE
STABLE ATMOSPHERE & MOVEMENT AWAY FROM DYNAMICS. CURRENT FORECAST
HAS CHANCE TO LIKELY POPS...WITH CURRENT TRENDS & EXPECTED UPPER
ENERGY PUSHING ACROSS THE STATE OVERNIGHT. MODELS ARE CONSISTENT...&
EVIDENT IN THE SATELLITE DATA...THAT SOME UPPER LOW DEEPENING WILL
OCCUR OVER THE SOUTHERN PLAINS...THEN LIFT ACROSS AR OVERNIGHT. THIS
TREND STILL LOOKS GOOD. WILL FINE TUNE A BIT LATER BASED ON RADAR
TRENDS. REST OF FORECAST ON TRACK. (59)

.PREV DISCUSSION... /ISSUED 626 PM CDT TUE APR 10 2007/

.AVIATION...
IFR CONDITIONS WILL CONTINUE OVER MOST OF ARKANSAS THIS EVENING
THROUGH WEDNESDAY MORNING.(38)
&&

.PREV DISCUSSION... /ISSUED 235 PM CDT TUE APR 10 2007/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
SCTD TO NUMEROUS SHOWERS/ISOLD STORMS CONT TO WORK NEWD ACRS THE FA
THIS AFTN. ACTIVITY ASSOCD WITH A SHRTWV NOW WORKING INTO WRN AR.
MEANWHILE...ANOTHER SHRTWV IS DROPPING SEWD OUT OF THE CNTRL ROCKIES
AND WL HAVE SOME EFFECT ON OUR AREA LATER TNGT. THIS ALL LEADS TO A
TOUGH POP FCST FOR THE FIRST PD. WL INDC SOME DCRS IN RAIN CHCS THIS
EVENING AS FIRST SYS CONTS TO WORK EWD AND THEN BRING ANOTHER ROUND
OF RAIN THRU THE REGION AFT MIDNIGHT...WITH BEST CHCS OVR NRN AR.

OTHER THAN SOME LINGER RAIN CHCS IN THE E EARLY WED MRNG...EXPECT
DRY CONDS ACRS THE FA WED AS ASSOCD SFC LOW LIFTS NEWD. SOME LOW
CLOUDS MAY KEEP MAX TEMPS DOWN A BIT OVR NRN AR. HOWEVER...INCRSG
WLY WINDS COULD RESULT IN A DECENT WARMUP OVR THE STATE WED AFTN.

DRY CONDS WL CONT THRU THU. A SHOT OF SLIGHTLY COOLER AIR WL WORK
INTO THE REGION BEHIND A WEAK CDFNT THU. BNDRY WL EVENTUALLY STALL
JUST SW OF THE STATE LATE THU. A NEW STORM SYS WL BEGIN TO DVLP IN
THE SRN PLAINS THU NGT AND FRI...BRINGING THE STALLED FNT SLOLY BACK
NWD ACRS AR AS A WRMFNT. HAVE A CHC OF SHRA/TSRA THU NGT AND FRO
MRNG OVR NWRN ZNS...VCNTY BETTER WAA REGIME AND LOW LVL JET AXIS.

THE STORM SYS IS PROGGED TO TRACK NEWD LATE FRI INTO THE START OF
THE LONG TERM. STILL SOME NOTED DIFFERENCES WITH THE MODELS WITH
EVENTUAL TRACK AND TIMING OF THE LOW AND ASSOCD CDFNT ACRS AR. BOTH
THE GFS AND NAM ARE FAIRLY CLOSE THRU 84 HRS WITH TIMING...WITH THE
ECMWF SLOWER AND FURTHER S WITH THE SYS. WL CONT TO TREND TOWARD THE
GFS/NAM SOLUTIONS ATTM AND SEE HOW THINGS PLAY OUT WITH THE NEXT FEW
MODEL RUNS. STILL LOOKS LIKE WE WOULD EVENTUALLY SEE A SQUALL LN
SWEEP THRU THE FA FRI NGT/EARLY SAT...WITH CONDS FAVORABLE FOR SVR
STORMS.

LONG TERM...SATURDAY THROUGH TUESDAY
THE COLD FRONT WILL BE MOVING EAST OF ARKANSAS AT THE BEGINNING OF
THE LONG TERM. SOME WRAP AROUND MOISTURE WILL MOVE OVER THE REGION
AS THE UPPER LOW MOVES OUT...BUT ONLY HAVE INCREASED CLOUD COVER
WITH THIS FEATURE. HIGH PRESSURE AND DRIER AIR THEN MOVES IN FOR THE
REST OF THE EXTENDED...WITH NEAR NORMAL TEMPERATURES. NEW MODEL RUNS
ARE SHOWING ANOTHER SYSTEM MOVING IN FOR TUESDAY...BUT WILL WAIT
UNTIL THERE IS BETTER CONSISTENCY BEFORE INTRODUCING POPS WITH THIS
SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     56  50  66  40 /  80  80  20  10
CAMDEN AR         56  53  73  43 /  70  50  10  10
HARRISON AR       51  47  63  38 /  80  80  10  10
HOT SPRINGS AR    56  51  71  42 /  70  60  10  10
LITTLE ROCK   AR  57  52  70  41 /  80  60  10  10
MONTICELLO AR     57  55  74  43 /  70  60  20  10
MOUNT IDA AR      54  50  71  41 /  70  60  10  10
MOUNTAIN HOME AR  51  48  62  38 /  80  90  10  10
NEWPORT AR        59  50  67  40 /  80  90  20  10
PINE BLUFF AR     58  54  72  42 /  80  60  20  10
RUSSELLVILLE AR   52  50  67  40 /  80  70  10  10
SEARCY AR         57  51  69  41 /  80  80  20  10
STUTTGART AR      59  53  71  42 /  80  80  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...38
Hazardous weather outlook, Apr 11, 12:05 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CDT WED APR 11 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1205 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...OVERNIGHT

A STORM SYSTEM WILL MOVE THROUGH ARKANSAS OVERNIGHT. THE SYSTEM WILL
INTERACT WITH A WARM FRONT JUST TO THE SOUTHWEST OF THE STATE TO
PRODUCE SCATTERED THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE.

THE MAIN CONCERN OVERNIGHT WILL SEVERE STORMS WILL BE LARGE HAIL.
THE HAIL WILL BE MOST LIKELY IN THE CENTRAL THIRD OF THE STATE FROM
MENA TO HOT SPRINGS...LITTLE ROCK AND BRINKLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY
WEDNESDAY. HIGH PRESSURE AND DRY WEATHER WILL FOLLOW ON
THURSDAY...WITH A NEW SYSTEM BREWING IN THE ROCKIES.

THE NEW SYSTEM WILL APPROACH FROM THE WEST ON FRIDAY AND CHANCES FOR
THUNDERSTORMS WILL INCREASE. A WARM AND UNSTABLE ATMOSPHERE WILL
BE IN PLACE...WITH A LOT OF ENERGY SURROUNDING THE SYSTEM. GIVEN
THIS...IT APPEARS THAT SOME THUNDERSTORMS COULD BECOME SEVERE FRIDAY
AFTERNOON AND EVENING.

SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY...WITH
COOLER WEATHER TO RETURN FOR NEXT WEEKEND. WARMING TEMPERATURES ARE
THEN EXPECTED FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Apr 10, 10:10 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1010 PM CDT TUE APR 10 2007

ARZ030-037-038-040-110410-
LOGAN-POLK-SCOTT-YELL-
1010 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ALERT FOR LOGAN...POLK...SCOTT AND YELL
COUNTIES UNTIL 1115 PM CDT...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS...WITH SOME ISOLATED STRONG STORMS...
PUSHING IN ACROSS SOUTHWEST AND SOUTH-CENTRAL ARKANSAS...MOVING EAST
AT 45 MPH.

THE STORMS WILL PRODUCE HEAVY RAIN...POSSIBLE SMALL HAIL...WIND
GUSTS UP TO 40 MPH...AND FREQUENT AND DANGEROUS LIGHTNING.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Apr 10, 10:53 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 PM CDT TUE APR 10 2007

ARZ030-037-038-040-041-110455-
LOGAN-MONTGOMERY-POLK-SCOTT-YELL-
1053 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ALERT FOR LOGAN...MONTGOMERY...POLK...SCOTT
AND YELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK AND AREA OF STRONG THUNDERSTORMS...OVER POLK AND SCOTT
COUNTIES...MOVING EAST-NORTHEAST AT 30 MPH.

THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...WIND
GUSTS UP TO 40 MPH AND FREQUENT AND DANGEROUS LIGHTNING.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:20 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk40 min
Apr 10, 11:51 PM CDTSevere Thunderstorm WarningLZKPerry, Saline39 min
Apr 10, 11:53 PM CDTSevere Thunderstorm WarningLZKGarland52 min
Apr 10, 11:58 PM CDTSevere Thunderstorm WarningLZKPike47 min
Apr 11, 12:01 AM CDTSevere Thunderstorm WarningLZKPolk44 min
Apr 11, 12:16 AM CDTSevere Thunderstorm WarningLZKPulaski44 min
Apr 11, 12:20 AM CDTSevere Thunderstorm WarningLZKHot Spring, Saline55 min
Apr 11, 12:38 AM CDTSevere Thunderstorm WarningLZKMontgomery, Pike52 min
Apr 11, 12:58 AM CDTSevere Thunderstorm WarningLZKPulaski47 min
Apr 11, 1:06 AM CDTSevere Thunderstorm WarningLZKClark54 min
Apr 11, 1:17 AM CDTSevere Thunderstorm WarningLZKHot Spring43 min
Apr 11, 1:45 AM CDTSevere Thunderstorm WarningLZKDallas60 min
Apr 11, 1:52 AM CDTTornado WarningLZKDallas38 min
Apr 11, 1:58 AM CDTSevere Thunderstorm WarningLZKGrant47 min
Apr 11, 2:15 AM CDTTornado WarningLZKCleveland45 min
Apr 11, 2:48 AM CDTSevere Thunderstorm WarningLZKLincoln42 min
Apr 11, 4:15 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.